Member Gallery    Games   Member Groups   Member Blogs   Health News    Bored?

Author Topic: Might be time to switch off the lexapro :/  (Read 687 times)

0 Members and 1 Guest are viewing this topic.

Offline AncientMelody

  • Hero Member
  • *****
  • Posts: 922
  • Rec's: 16
  • Personal text
    • Poke This Member
Re: Might be time to switch off the lexapro :/
« Reply #10 on: January 09, 2014, 06:32:45 PM »
Sorry for the confusion insights, the Lexapro is giving me constipation not diarrhea
Bookmark and Share

Offline BusuB

  • Sr. Member
  • ****
  • Posts: 283
  • Rec's: 2
    • Poke This Member
Re: Might be time to switch off the lexapro :/
« Reply #11 on: January 09, 2014, 06:45:30 PM »
Sorry for the confusion insights, the Lexapro is giving me constipation not diarrhea

Ahh, I'm the same way... I'll go days w/o a BM even though I've upped my roughage, take a fiber supplement and hydrate like crazy (TMI?). I swear, I strain so much it feels like I'm gonna rupture a blood vessel at times. :P It's amazing how much you miss the small things in life.
Bookmark and Share

Offline insights

  • Hero Member
  • *****
  • Posts: 5466
  • Country: au
  • Rec's: 115
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Might be time to switch off the lexapro :/
« Reply #12 on: January 09, 2014, 07:16:08 PM »
Sorry for the confusion insights, the Lexapro is giving me constipation not diarrhea

Oops, my mistake. Constipation usually isn't as significant a problem with SSRIs as diarrhea, especially with Lexapro which is the 'cleanest' SSRI having little impact on other neurotransmitter systems known to trigger constipation.  Unfortunately, apart from what you're doing now there is little you can do except to switch to another SSRI. Celexa might still be a possibility, but Prozac and Zoloft are likely to be better bets with Paxil usually being more prone to cause constipation that those two, though YMMV.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline Abraham2007

  • Sr. Member
  • ****
  • Posts: 311
  • Country: us
  • Rec's: 10
  • Gender: Male
  • Mood: Thoughtful
    Thoughtful
    • Poke This Member
Re: Might be time to switch off the lexapro :/
« Reply #13 on: January 09, 2014, 09:58:37 PM »
TBH, Abraham, my wife, who suffers IBS took a very low dose of Amitriptyline daily for years (currently off as she and I are prepping for pregnancy).  I myself have taken it at a low dose (10 mg) for a short time for sleep - though I prefer Trazodone - along with other antidepressants.  I'd imagine that AM could possibly keep up w/ the lex and a very low dose of a TCA indefinitely with minimal risk.  Of course again, standard disclaimer to take the advice of a medical professional.

Hi BusuB,

Just out of curiosity, since your wife is off the Amitriptyline (Elavil) for now, does she take any medication to manage the IBS, or did she change her diet intake instead, by limiting the amount of fiber?  (I thought that question may add more meaningful discussion to this thread.)

And one other quick question, when you took the Amitriptyline(Elavil) as a sleep aid, were you also on Lexapro like AM?

And .... (ahem) just one more question, sorry  :goofy:..... did you benefit from the antidepressant combination of a SSRI and Elavil?  :-*

Thanks.  :action-smiley-065:
Bookmark and Share
Quacks prey on us Anxiety Disorder sufferers as part of the Mental Health community, since we can be desperate for healing.  Don't be victimized, instead be EDUCATED about  QUACKERY!!!!! http://www.quackwatch.com/ 

Offline BusuB

  • Sr. Member
  • ****
  • Posts: 283
  • Rec's: 2
    • Poke This Member
Re: Might be time to switch off the lexapro :/
« Reply #14 on: January 10, 2014, 10:57:19 AM »
Hi BusuB,

Just out of curiosity, since your wife is off the Amitriptyline (Elavil) for now, does she take any medication to manage the IBS, or did she change her diet intake instead, by limiting the amount of fiber?  (I thought that question may add more meaningful discussion to this thread.)



And one other quick question, when you took the Amitriptyline(Elavil) as a sleep aid, were you also on Lexapro like AM?

And .... (ahem) just one more question, sorry  :goofy:..... did you benefit from the antidepressant combination of a SSRI and Elavil?  :-*

Thanks.  :action-smiley-065:


To be honest, since she discontinued the amitriptyline, the problem hasn't resumed, although over the years we've adjusted our diets to more of a bland one.  We still enjoy thai, pizza and the like, but more often than not it's lean protein, brown rice and veggie (or similar combinations).  We're both ethnically Japanese, so our typical diet is naturally appropriate for IBS.

As for me.  I found the combo of lexapro and amitriptyline too much, as in, it worked too well.  No anxiety, no depression... but also no happy, no laughter, etc.  I know others who have had good success with this combo.  I think it was because I found lexapro to be flattening to begin with, the amitriptyline on top of it only compounded the issue.  Perhaps if I did the combo w/, say Zoloft (which I found more activating), I would've had a better result.
Bookmark and Share

Tags: